- Where are you from (country)?
- How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
- What is your current age, height, weight?
19, 5’9", 165 athletic/bodybuilder build
- Do you excercise regularly? If so, what type of excercise?
Yes, 4-5 times a week, strength training
- What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
Clean and Healthy, bodybuilding diet
- Why did you take Finasteride (hair loss, BPH, other)?
Diffuse hair loss
- For how long did you take Finasteride (weeks/months/years)?
- How old were you, and WHEN (date) did you start Finasteride?
- How old were you when you quit, and WHEN (date) did you quit?
- How did you quit (cold turkey or taper off)?
6 days 1mg, skipped day, 1 day .5mg
- What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
- What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
- How long into your use of Finasteride did you notice the onset of side effects?
3 days for serious side effects (panic attacks, depression, etc) got worse with more days
- What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Loss of libido, slight ed, no random daily erections, depression, anxiety, malaise
Put an X beside all that apply:
[x ] Loss of Libido / Sex Drive ***might be stemming from depression
[x ] Erectile Dysfunction ***not as hard sometimes
Loss of Morning Erections
[x ] Loss of Spontaneous Erections
Loss of Nocturnal Erections
[x ] Reduced Ejaculate ***seems a little bit less
Inability to Ejaculate / Orgasm
Reduced Sperm Count / Motility
[xxxx ] Emotional Blunting / Emotionally Flat
[xxxX ] Difficulty Focusing / Concentrating ***BRAIN FOG!!! this with blunting/lack of motivation is the worst
[x ] Memory Loss / Forgetfullness
[x ] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[xxxX ] Lack of Motivation / Feeling Passive / Complacency ***this with brain fog/blunting is the worst
Extreme Anxiety / Panic Attacks
[x ] Severe Depression / Melancholy
[x ] Suicidal Thoughts ***only because this isn’t a way to live
[x ] Penile Tissue Changes (narrowing, shrinkage, wrinkled) ***penis seems more lifeless
Penis curvature / rotation on axis
[x ] Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
[x ] Weight Gain ***perhaps in the midsection
Gynecomastia (male breasts)
[x ] Muscle Weakness ***although I can still lift the same weights I have in the past
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[x ] Vision - Acuity Decrease / Blurriness this seems to be from brain fog
[x ] Increased hair loss lol irony
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Omega 3,6,9; Good quality vitamins; Lyosine; arginine; gaba
If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience with Finasteride?
Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
So I hate having to post here. I really didn’t want to, but I feel like posting now. I noticed pretty aggressive diffuse thinning on my crown, so I went to derm (Bernstein in NY) who told me to take Fin. Had already read up on sides being the hypochondriac I am but took the drug anyway out of vanity. First five days were brutal, loss of libido, slight ed and increasing depression and anxiety that stemmed from nowhere. After waking up and having a massive panic attack on the 6th day, talked to my dad (who’s an MD) who said skip a day and maybe start again on reduced dose. Skipped 7th day and took one .5mg dose on 8th day. Called up Bernstein who told me to stop and Dad agreed. Ninth day until now (It’s now the 17th day off the drug) I’ve had debilitating, 24/7 brain fog and emotional blunting. I didn’t have either of these while on the drug. I have not “crashed” nor have I “felt the surge of dht coming back to me” either since I quit. The panic attacks/most of the anxiety has cleared up since I stopped the drug, and I’m only largely depressed now because I don’t know if I will have permanent sides or not. I still have a major loss of libido and don’t have random daily erections (although I get them at night and in the morning, and can get them with a little manual stimulation. My penis does seem a bit shrunk, but I took some gingko biloba which HAS increased blood flow to the area. I got ta blood test and all levels are normal, I’d post the test but truthfully everything is within correct ranges (called in by MD dad who rigorously looked at it, his hypothesis is that my hormones may have taken a hit while on the drug and are now recovering since I had such an adverse reaction to the drug with the first week)
My real fears and questions are these: It’s been almost 3 weeks and this brain fog/emotional blunting is still the same, hasn’t gotten worse, hasn’t gotten better. What are my chances of recovering? This really isn’t a way to live, and although I don’t feel suicidal, I feel no spark from life. I do slightly feel a bit of my old self inside, but it’s very faint. Will this get better?
I know it is still less than three weeks off the drug, but from what I hear, and from what I’ve read (and I’ve done A LOT of lurking on these forums (probably around 50 hours in 2.5 weeks), if the persistent side effects are to go away, they would have gone away by now.
I really don’t want any false hope, but if any of you more seasoned guys out there have any true feelings on if I’ll get better, I’d really like to hear them and would sincerely appreciate listening.
Final Notes: My brain fog is weird, I still am highly functional, and can make calculations in my head pretty quickly, I also can have conversations with people and I see myself “acting” like my old self, but I don’t feel like my old self. This seems to be a common thing with depression as well, which I do seem to have from all of this. The “fog” just seems like I’m not totally there, however, not in a derealization sense (I’ve felt that before) but just in a sense that my senses seem blunted and I’m not taking in as much sensory information as I normally would. I generally feel a huge lack of motivation to think or analyze anything live I normally have. I’ve grown up with pretty debilitating pure-OCD which has always had me analyzing life and everyday occurrences, I have noticed that I no longer have OCD at all since I stopped taking the drug, a very weird (and extremely scary) phenomena. All of the OCD is just replaced with brain fog and emotional blunting. They’re 24/7. I also notice that I may not be getting stage 3 and 4 sleep as well, which might be playing a role in all of this.